I changed Drs. and my new one doesn't care for Lipitor (not sure why). He said he preferred tp prescribe Zocor and, since my lab work was pending and I was out of meds, he reached into a desk drawer and pulled a small booklet out and cross referenced what a like dose of Zocor would be to 20mg. of Lipitor. It has been some time, labs are back, and my dosage has stayed the same. Now he wants me to change to Lovastatin and I was curious if the dosage would increase, decrease or remain the same since all 3 seem to be of the same family. I have asked him but he has a very thick accent and I don't hear well so it is difficult for me to understand. Thank you
20 Feb 2011
Yes, the doses of Lipitor and Zocor you were prescribed are essentially the same and will produce the same reduction in blood cholesterol levels.
Lipitor, Zocor and Lovastatin all belong to the same class of drugs called Satins. Statins lower blood cholesterol and help to prevent heart and vascular disease.
The dosage of Lovastatin will depend on the reason for it being prescribed and your cholesterol and triglyceride levels etc.
The usual starting dose of Lovastatin is : 20 mg orally once a day with the evening meal, but may range from 10mg to 80mg once daily or in divided doses.
For more detailed Lovastatin dosage information see:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was prescribed Lipitor by my physician. But I heard that Simvastatin (Zocor) has less of a negative effect on the body than Lipitor. Is it true?
I have had muscle problems with all. Crestor now has me almost a cripple. Wake up at night with terrible leg pain. Muscle cramps and general ...
It's actually for my mom who is 66 and 1/2years old. She had quadruple bypass surgery and has never been on any medication before said bypass. ...
Lipitor - I'm angry! Been taking this stupid drug 40mg for 2 years. Been exhausted, back tingles on?
... occasion, have hard time forming a sentence, neck hurts constantly, get headaches for days. Now I think it is lipitor. What do I do now? Believe ...